Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Was diagonised pityriasis rosea later was told scabies. Getting spots and itchy. Whether pityriasis rosea or scabies?

I was diagnosed with pityriasis rosea for the last 2 months. yesterday when i saw a differnet doctor he said I had scabies. I am still getting new spots. I have got no spots on my hands or feet, i have just got a 2 new tiny spots on the back of my hand. Can you tell me if it is scabies or pityriasis rosea. My backs is very itchy and I am not sleeping at all.
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  438
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for the query
Pityriasis rosea is a self healing illness and it usually subsides in 4 to 6 weeks. It usually affects trunk more than hands and feet and looks different from scabies. Pityriasis rosea will have scaly round small patches, first one is usually the largest followed after 5 to 7 days by smaller scaly patches over the back and chest. Scabies will have small itchy papules (raised skin lesion less than 0.5 cm in diameter) along with scratch marks usually in the web spaces of hands, wrist, underarms, around umbilicus and genital region. Usually there is history of itching in one of your family members or contacts from whom you would have contracted it.A good dermatologist will be able to diffentiate the two easily. There is a possibility that you might have had pityriasis 2 months back and now got scabies.
hope this helped.
Answered: Sat, 6 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor